Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 35, NWS Melbourne, FL

March 30, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 30, 2010, 2:03 PM EDT for 6 counties in Florida. It took effect at Mar 31, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 2:03 PM EDT (18:03 UTC)
In effect from
Mar 31, 2010, 1:00 PM EDT
Expired
Mar 31, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WWUS82 KMLB 301803
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
203 PM EDT TUE MAR 30 2010

FLZ041-044>046-053-058-144-302300-
/O.UPG.KMLB.FW.A.0029.100331T1700Z-100331T2300Z/
/O.NEW.KMLB.FW.W.0035.100331T1700Z-100331T2300Z/
/O.CON.KMLB.FW.W.0034.000000T0000Z-100330T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
203 PM EDT TUE MAR 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
IS ALSO IN EFFECT UNTIL 7 PM EDT THIS EVENING.

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT
FOR MORE THAN 4 HOURS ON WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ047-054-059-064-141-147-302300-
/O.CON.KMLB.FW.W.0034.000000T0000Z-100330T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
203 PM EDT TUE MAR 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

DVD
4 follow-up statements
315 
WWUS82 KMLB 310010
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
810 PM EDT TUE MAR 30 2010

FLZ041-044>046-053-058-144-312300-
/O.CON.KMLB.FW.W.0035.100331T1700Z-100331T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
810 PM EDT TUE MAR 30 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
WEDNESDAY. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT
FOR MORE THAN 4 HOURS ON WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
289 
WWUS82 KMLB 310807
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
407 AM EDT WED MAR 31 2010

FLZ041-044>046-053-058-144-312300-
/O.NEW.KMLB.FW.A.0030.100401T1700Z-100401T2300Z/
/O.CON.KMLB.FW.W.0035.100331T1700Z-100331T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
407 AM EDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT
FOR MORE THAN 4 HOURS ON WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
189 
WWUS82 KMLB 311804
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT WED MAR 31 2010

FLZ041-044>046-053-058-144-312300-
/O.UPG.KMLB.FW.A.0030.100401T1700Z-100401T2300Z/
/O.NEW.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/
/O.CON.KMLB.FW.W.0035.000000T0000Z-100331T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
204 PM EDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONCE AGAIN DROP BELOW 35
PERCENT OVER THE INTERIOR FOR SEVERAL HOURS THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

WEITLICH
840 
WWUS82 KMLB 312315
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
715 PM EDT WED MAR 31 2010

FLZ041-044>046-053-058-144-012300-
/O.EXP.KMLB.FW.W.0035.000000T0000Z-100331T2300Z/
/O.CON.KMLB.FW.W.0036.100401T1700Z-100401T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
715 PM EDT WED MAR 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
THURSDAY...

RELATIVE HUMIDITY VALUES ARE EXPECTED TO ONCE AGAIN DROP BELOW 35
PERCENT OVER THE INTERIOR FOR SEVERAL HOURS THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

MOSES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 30, 10:03 AM EDT, 4 hours earlier.

Area forecast discussion, Mar 30, 10:03 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 AM EDT TUE MAR 30 2010

.DISCUSSION...
WEAK HIGH PRESSURE BUILDING INTO THE REGION FROM THE GULF WILL
PROVIDE A SUNNY DAY TODAY WITH HIGH TEMPS REACHING THE LOW TO MID
70S AREAWIDE. CURRENT SKY/TEMP/WIND FORECAST LOOKS GOOD FOR TODAY.

&&

.AVIATION...
VFR ALL SITES THROUGH 31/12Z.

&&

.MARINE...
SCA FOR THE 20-60 NM WATERS EXTENDED UNTIL 4 PM WITH WINDS STILL
GUSTING TO 29 KNOTS AT BUOY 41010 WITH 10 FT SEAS AT 9 AM. BUOY
41009 ALSO GUSTING OVER 20 KNOTS AT 9 AM WITH 5-6 FT SEAS. WINDS
WILL GRADUALLY BE DIMINISHING THROUGH THE DAY BUT STILL EXPECT GUSTS
OVER 20 KNOTS INTO THE AFTERNOON WITH ROUGH SEAS OVER THE OUTER
WATERS.

NEAR SHORE WATERS WILL SEE CALMER CONDITIONS WITH LONGER PERIOD 2-4
FT SEAS EXPECTED WITH 10-15 KNOT WESTERLY WINDS.

&&

.FIRE WEATHER...
TRICKY FORECAST FOR THIS AFTERNOON WITH MIN RH EXPECTED TO DIP NEAR
OR PERHAPS JUST BELOW 35 PERCENT OVER THE INTERIOR FOR A FEW HOURS. THE
PREVIOUS SHIFT CANCELED THE FIRE WEATHER WATCH FOR THIS AFTERNOON
AND DO NOT HAVE ENOUGH CONFIDENCE AT THIS TIME TO ISSUE A RED FLAG
WARNING GIVEN THE MARGINAL RH DURATIONS EXPECTED COMBINED WITH THE
VERY LOW KBDI VALUES AND THE VERY RECENT HEAVY RAIN. HOWEVER...WILL
BE MONITORING RH VALUES CLOSELY THROUGH THE DAY AND A SHORT FUSED
RED FLAG WARNING IS A POSSIBILITY LATER THIS AFTERNOON IF RH VALUES
GO SLIGHTLY LOWER THAN CURRENTLY FORECAST.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

DVD
Hazardous weather outlook, Mar 30, 12:30 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1230 PM EDT TUE MAR 30 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302115-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1230 PM EDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A LONG PERIOD BACKGROUND SWELL WILL IMPACT THE EAST FLORIDA COAST
TODAY AND GENERATE A MODERATE RIP CURRENT THREAT ALONG AREA
BEACHES. THE THREAT WILL BE HIGHEST BETWEEN 8:30 AM THIS MORNING
AND 3:00 PM THIS AFTERNOON DURING THE OUTGOING TIDE. ALWAYS CHECK
WITH LOCAL BEACH PATROL FOR CURRENT BEACH CONDITIONS BEFORE
ENTERING THE WATER AND NEVER SWIM ALONE.

...WIND AND SEA IMPACT...
WESTERLY WINDS NEAR 20 KNOTS WILL PREVAIL OVER THE OFFSHORE WATERS
BEFORE DIMINISHING DURING THE LATE AFTERNOON. THESE WINDS WILL
GENERATE SEAS TO 7 FEET BEYOND 20 NAUTICAL MILES...AS WELL AS CHOPPY
SHORT PERIOD WIND WAVES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
OFFSHORE WATERS THROUGH 4 PM. SMALL CRAFT SHOULD EXERCISE CAUTION IF
VENTURING MORE THAN A FEW MILES OFFSHORE.

...FIRE WEATHER IMPACT...
WEST TO NORTHWEST SURFACE AND TRANSPORT WINDS WILL BRING DRY AIR
INTO THE CENTRAL PENINSULA TODAY. AFTERNOON RELATIVE HUMIDITIES
WILL FALL BELOW 35% FOR SEVERAL HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RIP CURRENT THREATS WILL REMAIN ELEVATED THROUGH THE UPCOMING
WEEK. MARGINALLY LOW RELATIVE HUMIDITIES WILL ELEVATE THE WILDFIRE
THREAT THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW/CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:38 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia6 hr
Mar 30, 12:10 PM EDTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia7 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.